MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18144530
Medical Device Problem Codes Premature Activation (1484); Stretched (1601)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is initial/final mdr report submitted for this complaint.Additional procode krd.(b)(4).Sheath introducer (terumo), guidewire (asahi intecc), guiding catheter (4fr diacrisis) , micro catheter (progreat cube, terumo) , balloon catheter (piolax) and enpower (b)(6).(b)(4).Based on the information, the reported event could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.There is no current safety signal identified related to the reported event(s) based on review(s) of complaint history(ies) for the device.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure coil introducer damage was reported when using two deltamaxx coils (cdx18246030/c38840 and cdx18144530/c34584) and another deltamaxx coil (cdx18144530/c36948) unraveled and prematurely detached.The procedure was coil embolization of an aneurysm at the splenic artery.The patient was a female whose vessel was moderately torturous and not calcified.The deltamaxx coil (cdx18246030/c38840) was used as the framing coil however "the balloon could not be handled", so the physician tried to re-sheath the coil but introducer sheath broke and the coil could not be re-sheathed.Another deltamaxx coil (cdx18144530/c34584) was used as a filling coil, but the micro catheter slid back proximally and the coil would not fit into the catheter, so the physician tried to re-sheath the coil however the introducer sheath got broken and the coil could not be re-sheathed.Excessive force was not used when handling the catheter and the coil.After this issue, the microcatheter was reinserted.A deltamaxx coil (cdx18144530/c36948) was inserted however due to incorrect positioning of the catheter tip in the aneurysm the coil did not fit in the aneurysm.When the physician was placing the coil in and out of the aneurysm, the coil unraveled when being reinserted.The coil then prematurely detached in the aneurysm, after which the coil was retrieved using both a snare and ensnare.The coil retrieval caused a procedural delay of 180 minutes.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The products are not available for investigation.No further information is available.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6710457
Report Number2954740-2017-00201
Device Sequence Number13886542
Product Code HCG
UDI-Device Identifier10878528008658
UDI-Public(01)10878528008658(17)200731(10)C36948
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberCDX18144530
Device Lot NumberC36948
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2017
Initial Report FDA Received Date07/13/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;